Alert archive / Kansas / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 262, NWS Wichita, KS

September 15, 2006Reno County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Sep 15, 2006, 11:49 PM CDT for Reno County, Kansas. It was in force for 56 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 15, 2006, 11:49 PM CDT (04:49 UTC)
Expired
Sep 16, 2006, 12:45 AM CDT
In force
56 min
Issued by
NWS Wichita, KS
Area
Counties, with a storm outline in the text

County Reno County, KS

The radar

The Wichita radar (KICT), 83 km from the middle of the area, began a volume at 04:51 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 15, 11:58 PM CDTTSTM WND DMGTuron, KSLARGE TREE LIMBS WERE DOWNED IN THE TURON AREA.
Sep 16, 12:10 AM CDTTSTM WND DMG1 N Langdon, KSPOWER POLES WERE DOWNED ON LANGDON ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 15, 9:37 PM CDTTornado WatchSPC5 hr

The nearest sounding before it

Dodge City, (KDDC), launched 00:00Z, 4.8 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Dodge City, at 00:00Z on 2006-09-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2048 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Dodge City, at 00:00Z on 2006-09-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 265 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2048 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1526 m above ground
0-6 km bulk shear
53 kt
0-1 km storm-relative helicity
265 m²/s²
0-3 km storm-relative helicity
313 m²/s²
Significant tornado parameter
1.8
Supercell composite
13.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KICT 160449
SVRICT
KSC155-160545-
/O.NEW.KICT.SV.W.0262.060916T0449Z-060916T0545Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE WICHITA KS
1149 PM CDT FRI SEP 15 2006

THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN RENO COUNTY IN SOUTH CENTRAL KANSAS.

* UNTIL 1245 AM CDT.

* AT 1147 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING UP TO QUARTER SIZE HAIL...
  AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  TURON...OR 17 MILES NORTHEAST OF PRATT...AND MOVING NORTHEAST AT 35
  MPH.

* LOCATIONS WITHIN THE WARNING INCLUDE...
  ABBYVILLE...ARLINGTON...LANGDON...PARTRIDGE...PLEVNA...PRETTY
  PRAIRIE...SYLVIA...TURON.

SAFETY INFORMATION FOR THIS WARNING FOLLOWS:

SEEK A STURDY SHELTER AND STAY AWAY FROM WINDOWS. AVOID USING THE
TELEPHONE OR OTHER ELECTRICAL EQUIPMENT...WHILE LIGHTNING IS IN THE
AREA.


A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. SEVERE
THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE
WARNING.

LAT...LON 3807 9847 3781 9848 3782 9846 3773 9846
      3773 9788 3817 9811

$$

SCHRECK
3 follow-up statements
000 
WWUS53 KICT 160507
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1207 AM CDT SAT SEP 16 2006

KSC155-160545-
/O.CON.KICT.SV.W.0262.000000T0000Z-060916T0545Z/
RENO KS-
1207 AM CDT SAT SEP 16 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN RENO
COUNTY UNTIL 1245 AM CDT...

AT 1204 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING HAIL UP
TO GOLF BALL SIZE...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS
LOCATED NEAR LANGDON...OR 19 MILES NORTHWEST OF KINGMAN...MOVING
NORTHEAST AT 35 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR ABBYVILLE BY 1215 AM CDT.
  NEAR PARTRIDGE BY 1220 AM CDT.

THE TOWNS OF LANGDON AND PLEVNA ARE ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 3 AM CDT FOR THE WARNED 
AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF 
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR 
ROOM.

LAT...LON 3807 9847 3781 9848 3782 9846 3773 9846
      3773 9788 3817 9811

$$

KLEINSASSER
000 
WWUS53 KICT 160512
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1212 AM CDT SAT SEP 16 2006

KSC155-160545-
/O.CON.KICT.SV.W.0262.000000T0000Z-060916T0545Z/
RENO KS-
1212 AM CDT SAT SEP 16 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN RENO
COUNTY UNTIL 1245 AM CDT...

AT 1208 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HAIL
UP TO BASEBALL SIZE...AND DAMAGING WINDS UP TO 60 MPH.  THIS STORM
WAS LOCATED NEAR LANGDON...OR 19 MILES NORTHWEST OF KINGMAN...MOVING
NORTHEAST AT 30 MPH.

THE SEVERE THUNDERSTORM WILL BE...
  NEAR ABBYVILLE BY 1220 AM CDT.
  NEAR PARTRIDGE BY 1230 AM CDT.

THE TOWNS OF PLEVNA AND LANGDON ARE ALSO IN THE PATH OF THIS SEVERE
THUNDERSTORM.

THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR 
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 3 AM CDT FOR THE WARNED 
AREA. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF 
SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR 
ROOM.

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES...WITH
LITTLE OR NO ADVANCE WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3807 9847 3781 9848 3782 9846 3773 9846
      3773 9788 3817 9811

$$

KLEINSASSER
000 
WWUS53 KICT 160532
SVSICT

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1231 AM CDT SAT SEP 16 2006

KSC155-160545-
/O.CON.KICT.SV.W.0262.000000T0000Z-060916T0545Z/
RENO KS-
1231 AM CDT SAT SEP 16 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WESTERN RENO
COUNTY UNTIL 1245 AM CDT...

AT 1229 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DESTRUCTIVE HAIL 
UP TO GOLFBALL TO BASEBALL SIZE...AND DAMAGING WINDS UP TO 60 MPH.  
THIS STORM WAS LOCATED NEAR PARTRIDGE...OR 10 MILES SOUTHWEST OF 
HUTCHINSON...MOVING NORTHEAST AT 35 MPH. ANOTHER STRONG TO SEVERE 
STORM...LOCATED JUST NORTH OF SYLVIA AND PLEVNA...WAS ALSO MOVING 
NORTHEAST AT 35 MPH.

THIS SEVERE THUNDERSTORM WILL AFFECT MAINLY RURAL AREAS OF WESTERN
RENO COUNTY...INCLUDING THE TOWN OF PARTRIDGE.

THIS IS A DANGEROUS STORM. FOR YOUR PROTECTION MOVE TO AN INTERIOR 
ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. 

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES...WITH
LITTLE OR NO ADVANCE WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY
AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A
BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM CDT SATURDAY MORNING
FOR SOUTH CENTRAL KANSAS.

LAT...LON 3807 9847 3781 9848 3782 9846 3773 9846
      3773 9788 3817 9811

$$

KLEINSASSER

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 15, 9:45 PM CDT, 2 hours 4 minutes earlier.

Area forecast discussion, Sep 15, 9:45 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WICHITA KS
945 PM CDT FRI SEP 15 2006

.UPDATE...
MUCH UNCERTAINTY WITH REGARD TO THUNDERSTORM CHANCES TONIGHT.

TORNADO WATCH #773 ISSUED UNTIL 3 AM CDT FOR RICE...RENO...HARPER
AND KINGMAN COUNTIES TO ACCOUNT FOR PERSISTENT TORNADIC SUPERCELLS
ACROSS SOUTHWEST KANSAS. TORNADO ENVIRONMENT IS BECOMING MORE AND
MORE UNFAVORABLE WITH TIME...BUT WILL GO AHEAD WITH THE WATCH
JUST TO BE ON THE SAFE SIDE.

LATER TONIGHT...THINKING SEVERE ACTIVITY WILL DIMINISH AS
INSTABILITY DECREASES WITH EASTWARD EXTENT...BUT STRONG STORMS
WILL REMAIN POSSIBLE. EVOLUTION OF ACTIVITY LATER TONIGHT REMAINS
CHALLENGING. AM NOW THINKING CURRENT ACTIVITY MAY EVOLVE INTO A
COMPLEX OR TWO AND PROGRESS EAST ACROSS THE CWA...AIDED BY
MOISTURE ADVECTION ON 50-60KT LOW-LEVEL JET. ADDITIONAL ACTIVITY
MAY DEVELOP GENERALLY EAST OF THE TURNPIKE AHEAD OF THIS CURRENT
COMPLEX AFTER MIDNIGHT...AS MOISTURE ADVECTION DRAMATICALLY
INCREASES ACROSS THE AREA.

ADK

&&

.PREV DISCUSSION... /ISSUED 741 PM CDT FRI SEP 15 2006/

UPDATE...
SEVERE THUNDERSTORM WATCH #770 HAS BEEN ISSUED UNTIL 3 AM CDT FOR
PORTIONS OF CENTRAL KANSAS. SLIGHT BACKING OF WINDS AT ONSET OF
EVENING INCREASED CONVERGENCE JUST ENOUGH TO DEVELOP THUNDERSTORMS
ALONG RETREATING LEE TROUGH/DRYLINE ACROSS SOUTHWEST KANSAS...WITH
HINTS OF ACTIVITY TRYING TO FIRE FARTHER NORTHEAST TOWARDS HAYS
AND CONCORDIA. WATER VAPOR SATELLITE...ALONG WITH RUC MODEL DATA
AND PROFILERS...INDICATE A SUBTLE MID-UPPER LEVEL IMPULSE
APPROACHING THE CENTRAL PLAINS FROM THE SOUTHWEST. DEEP LAYER
SHEAR ON THE ORDER OF 45-55 KT AND MLCAPES AROUND 1500 J/KG WILL
SUPPORT LARGE HAIL AND DAMAGING WINDS WITH THE STRONGEST ACTIVITY.
INSTABILITY DROPS OFF DRAMATICALLY GENERALLY EAST OF I-135...SO DO
NOT EXPECT STORMS TO STRAY VERY FAR FROM RETREATING DRYLINE/LEE
TROUGH.

ADK

&&

PREV DISCUSSION... /ISSUED 259 PM CDT FRI SEP 15 2006/

DISCUSSION...
FORECAST CHALLENGES/CONCERNS FOCUS ON THUNDERSTORM CHANCES LATE THIS
EVENING/TONIGHT AND AGAIN SATURDAY AFTERNOON/EVENING.

THIS EVENING AND TONIGHT:
MOISTURE HAS RETURNED NICELY TODAY AT THE SURFACE WITH DEWPOINTS
ALREADY INTO THE LOWER 60S. MIDDLE 60 DEGREE DEWPOINTS ARE ON THE
DOORSTEP WITH UPPER 60/LOWER 70 DEWPOINTS IN NORTH TEXAS. WITH
SOUTHERLY FLOW DOWN TO THE GULF AND GIVEN CURRENT TRENDS SEE NO
REASON MID TO UPPER 60 DEGREE DEWPOINTS CANT BE REACHED LATE IN
THE PERIOD. 12Z UPPER ANALYSIS SHOWS ABUNDANT MOISTURE STREAMING
NORTH FROM WEST TEXAS AND AREA PROFILERS AND 500MB 12Z CHART SHOW
A DECENT SPEED MAX MOVING INTO THE CENTRAL PLAINS. LATEST WATER
VAPOR IMAGERY SHOWING A WAVE IN THE FOUR CORNERS AREA RAPIDLY
MOVING TO THE EAST TO NORTHEAST. ALL THE ABOVE MENTIONED WILL
HELP SPAWN THUNDERSTORMS LATE THIS EVENING AND TONIGHT. FOR THE
LATE EVENING PERIOD BEST CHANCES WILL BE CONFINED TO OUR CENTRAL
KS COUNTIES BUT ANYWHERE ALONG OUR WESTERN TIER COUNTIES HAS A
CHANCE OF STORMS. GIVEN ANTICIPATED INSTABILITY AND SHEAR A FEW
SEVERE STORMS ARE POSSIBLE. THE ANTICIPATED HAZARDS WILL BE MAINLY
LARGE HAIL AND DAMAGING WINDS. TONIGHT... VERY GOOD MOISTURE
RETURN CONTINUES AND THIS LEADS TO PLENTY OF ELEVATED INSTABILITY
FOR MAINLY AREAS EAST OF INTERSTATE 135 ALONG THE LEADING EDGE OF
THE MOISTURE. COUPLE THIS WITH DECENT ISENTROPIC LIFT AND THERE
IS A DECENT CHANCE FOR THUNDERSTORMS AND EVEN A FEW SEVERE STORMS
WITH HAIL THE MAIN THREAT. I THINK THE BULK OF THIS WILL BE AFTER
MIDNIGHT TONIGHT.

SATURDAY:
ACTIVITY SHOULD DIMINISH DURING THE LATE MORNING TO EARLY AFTERNOON
PERIODS BUT CHANCES WILL INCREASE AFTER 18Z. THERE ARE DIFFERENCES
IN THE MODELS ON HOW THEY MANIPULATE SURFACE WINDS DURING THE DAY.
THE NAM WANTS TO VEER WINDS TO THE SOUTHWEST WHILE THE GFS KEEPS OUR
WINDS OUT OF THE SOUTH. WHICHEVER MODEL IS CORRECT... IT GREATLY
INFLUENCES OUR SEVERE CHANCES DURING THE AFTERNOON AS OTHER
PARAMETERS WILL BE IN PLACE. BOTH NAM AND GFS HAVE DEWPOINTS IN
THE UPPER 60S AHEAD A FRONT EXPECTED TO MOVE THROUGH THE AREA
OVERNIGHT. BOTH HAVE A DRYLINE AHEAD OF THE FRONT GETTING INTO
SOUTH CENTRAL KS DURING THE AFTERNOON. BUT LIKE STATED ABOVE THE
NAM IS VEERED TO THE SOUTHWEST WITH ITS SURFACE WINDS. MY
INCLINATION IS TO LEAN TOWARD THE GFS SINCE IT HAS BEEN THE MOST
CONSISTENT. BETTER DYNAMICS WILL BE TO OUR NORTHEAST BUT WE SHOULD
STILL SEE SEVERE STORMS AS THE SYSTEM MOVES THROUGH. THE MAIN
HAZARDS WILL BE LARGE HAIL AND WINDS.

SUNDAY:
FRONT SHOULD PUSH SOUTH OF OUR AREA BY SUNDAY EVENING. HOWEVER WE
COULD SEE RAIN AND STORMS LINGER INTO THE OVERNIGHT HOURS. SEVERE
STORMS ARE NOT ANTICIPATED SUNDAY BUT IF THE FRONT SLOWS DOWN A
BIT THINGS COULD CHANGE. TEMPERATURES WILL BE SIGNIFICANTLY COOLER
COMPARED TO SATURDAY AS COOLER... DRY AIR MOVES IN BEHIND THE FRONT.

MONDAY THROUGH FRIDAY:
MODELS DIVERGE GREATLY IN THE EXTENDED WITH ENSEMBLE PLOTS SHOWING A
LARGE DISPARITY. GFS SEEMS TO BE AN OUTLIER AND THE ECMWF PROGS A
TROUGH TO MOVE INTO THE SOUTHWEST. I AM NOT CONFIDENT WHICH MODEL IS
MOST CORRECT SO ONLY MADE MINOR TWEAKS TO THIS TIME FRAME.

BOWMAN

&&

PRELIMINARY POINT TEMPS/POPS...
WICHITA-KICT    71  94  61  79 /  30  30  40  20
HUTCHINSON      69  93  58  77 /  30  30  50  10
NEWTON          69  93  60  78 /  30  30  50  20
ELDORADO        68  93  64  79 /  30  30  40  30
WINFIELD-KWLD   70  94  66  82 /  30  20  40  30
RUSSELL         71  93  55  73 /  40  20  40  10
GREAT BEND      69  93  56  74 /  40  20  40  10
SALINA          70  93  56  75 /  40  30  50  10
MCPHERSON       69  93  58  76 /  30  30  50  10
COFFEYVILLE     69  93  71  82 /  30  20  30  70
CHANUTE         67  93  68  81 /  30  20  30  60
IOLA            67  92  67  81 /  30  20  40  60
PARSONS-KPPF    68  93  70  82 /  30  20  30  70

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Sep 15, 8:56 PM CDT, 2 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WICHITA KS
856 PM CDT FRI SEP 15 2006

KSZ032-033-047>053-067>072-082-083-091>096-098>100-170300-
RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE-
RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER-
SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE-
856 PM CDT FRI SEP 15 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS...
SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS BEFORE MIDNIGHT...GENERALLY
ALONG AND WEST OF INTERSTATE 135. A FEW SEVERE STORMS WILL BE
POSSIBLE...CAPABLE OF LARGE HAIL AND DAMAGING WINDS. AFTER
MIDNIGHT...THUNDERSTORM CHANCES WILL SPREAD EAST...AFFECTING
LOCATIONS MAINLY EAST OF INTERSTATE 135. THE SEVERE THREAT SHOULD
DIMINISH AFTER MIDNIGHT...BUT STRONG STORMS WITH DIME SIZED
HAIL AND GUSTY WINDS WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THERE IS A CHANCE OF THUNDERSTORMS OVER ALL OF CENTRAL AND SOUTH
CENTRAL KANSAS ON SATURDAY...WITH A FEW THUNDERSTORMS POSSIBLE IN
SOUTHEAST KANSAS. A FEW THUNDERSTORMS MAY BE SEVERE WITH BOTH HAIL
UP TO THE SIZE OF QUARTERS AS WELL AS WINDS AROUND 60 MPH.

ON SATURDAY NIGHT...THE CHANCES OF THUNDERSTORMS WILL INCREASE
OVER ALL AREAS...AS A STRONG COLD FRONT SURGES SOUTHEAST ACROSS
CENTRAL AND SOUTH-CENTRAL KANSAS. THESE THUNDERSTORMS MAY BE
SEVERE WITH BOTH LARGE HAIL UP TO THE SIZE OF QUARTERS AS WELL AS
DAMAGING WINDS AROUND 60 MPH.

ON SUNDAY...THUNDERSTORMS ARE LIKELY OVER MOST OF SOUTHEAST KANSAS
WITH A CHANCE OF THUNDERSTORMS OVER ALL OF SOUTH-CENTRAL AND MOST
OF CENTRAL KANSAS. OVER PRIMARILY SOUTHEAST KANSAS...THE
THUNDERSTORMS MAY BE SEVERE WITH BOTH LARGE HAIL AND DAMAGING
WINDS...WHILE OVER MOST OF CENTRAL AND SOUTH-CENTRAL KANSAS...SOME
THUNDERSTORMS MAY PRODUCE SMALL HAIL AND WINDS AROUND 50 MPH.

ON SUNDAY EVENING...THERE IS A GOOD CHANCE THE THUNDERSTORMS WILL
CONTINUE OVER SOUTHEAST KANSAS. THE THUNDERSTORMS ARE NOT
FORECAST TO BE EITHER STRONG OR SEVERE.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION MAY BE NEEDED BEFORE
MIDNIGHT...GENERALLY WEST OF INTERSTATE 135. SPOTTER ACTIVATION
MAY ONCE AGAIN BE NEEDED SATURDAY AFTERNOON AND NIGHT ACROSS ALL
OF CENTRAL...SOUTH CENTRAL AND SOUTHEAST KANSAS.

&&

FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR
WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP

KED/EPS/PJH/CDB/ADK

In the hours before

Special weather statement, Sep 15, 11:37 PM CDT, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1137 PM CDT FRI SEP 15 2006

KSZ032-047-160530-
BARTON-RUSSELL-
1137 PM CDT FRI SEP 15 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR BARTON AND RUSSELL COUNTIES...

AT 1135 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR OLMITZ...OR 15 MILES NORTHWEST OF GREAT
BEND...AND MOVING NORTHEAST AT 30 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

SCHRECK
Special weather statement, Sep 15, 11:41 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WICHITA KS
1141 PM CDT FRI SEP 15 2006

KSZ067-082-160545-
KINGMAN-RENO-
1141 PM CDT FRI SEP 15 2006

...THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A SIGNIFICANT
WEATHER ALERT FOR KINGMAN AND RENO COUNTIES...

AT 1139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 5 MILES SOUTH OF PRESTON...OR 8 MILES EAST OF
PRATT...AND MOVING NORTHEAST AT 35 MPH.

DIME SIZE HAIL...AND WINDS TO 50 MPH ARE EXPECTED WITH THIS STORM.

BE PREPARED TO TAKE SHELTER IN THE EVENT THESE STORMS INTENSIFY AND
BECOME SEVERE, OR A WARNING IS ISSUED BY THE NATIONAL WEATHER
SERVICE.

SCHRECK

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 16, 12:32 AM CDTSevere Thunderstorm WarningICTMcPherson, Reno, Rice58 min
Sep 16, 12:47 AM CDTSevere Thunderstorm WarningICTReno, Rice28 min
Sep 16, 1:34 AM CDTSevere Thunderstorm WarningICTReno41 min
Sep 16, 3:30 AM CDTWind AdvisoryICTBarton, Butler, Chase, Ellsworth, Harvey, Kingman and 8 more17 hr

Nearby

Severe Thunderstorm Warnings in Kansas, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.